Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 501, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 14, 2007, 8:06 AM CDT for Custer County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2007, 8:06 AM CDT (13:06 UTC)
- Expired
- Oct 14, 2007, 8:45 AM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Custer County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 8:29 AM CDT | HAIL 0.88 | 2 Nne Oconto, NE | NICKEL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 141306 SVRLBF NEC041-141345- /O.NEW.KLBF.SV.W.0501.071014T1306Z-071014T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 806 AM CDT SUN OCT 14 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CUSTER COUNTY IN CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BROKEN BOW... * UNTIL 845 AM CDT. * AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF OCONTO...OR ABOUT 20 MILES NORTHWEST OF LEXINGTON...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OCONTO BY 820 AM CDT... PRESSEY STATE WILDLIFE MANAGEMENT AREA BY 825 AM CDT... BERWYN AND 6 MILES SOUTHEAST OF BROKEN BOW BY 840 AM CDT... WEISSERT AND WESTERVILLE BY 845 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL IN DAWSON COUNTY. LAT...LON 4153 9919 4108 9943 4107 10017 4153 10001 TIME...MOT...LOC 1306Z 222DEG 47KT 4103 9993 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 141326 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 825 AM CDT SUN OCT 14 2007 NEC041-141345- /O.CON.KLBF.SV.W.0501.000000T0000Z-071014T1345Z/ CUSTER NE- 825 AM CDT SUN OCT 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR SOUTHERN CUSTER COUNTY... AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PRESSEY STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 16 MILES SOUTH OF BROKEN BOW...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF BROKEN BOW BY 840 AM CDT... BERWYN...WESTERVILLE...6 MILES SOUTH OF WEISSERT AND 8 MILES NORTHWEST OF ANSLEY BY 845 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4153 9919 4108 9943 4107 10017 4153 10001 TIME...MOT...LOC 1325Z 224DEG 46KT 4119 9971 $$ KECK
000 WWUS53 KLBF 141345 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 844 AM CDT SUN OCT 14 2007 NEC041-141354- /O.EXP.KLBF.SV.W.0501.000000T0000Z-071014T1345Z/ CUSTER NE- 844 AM CDT SUN OCT 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUSTER COUNTY EXPIRES AT 845 AM CDT... AT 843 AM CDT NATIONAL WEATHER SERVICE RADAR SHOWED THE STORM THAT PROMPTED THE WARNING WAS WEAKENING WHILE CONTINUING TO MOVE NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE ALTHOUGH SMALL PEA SIZE WILL STILL BE POSSIBLE AS THE STORM MOVES NORTHEAST OVER BERWYN INTO EAST CENTRAL CUSTER COUNTY. LAT...LON 4153 9919 4108 9943 4107 10017 4153 10001 TIME...MOT...LOC 1344Z 224DEG 46KT 4136 9949 $$ KECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:53 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Oct 14, 3:53 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 AM CDT SUN OCT 14 2007 .DISCUSSION... CUT OFF LOW WILL SLOWLY MOVE ACROSS THE KS/NEB BORDER THRU MONDAY NIGHT...BRINGING A GOOD CHANCE FOR RAIN AND COOL TEMPS ACROSS THE AREA. H2O IMAGERY SHOWS LARGE LOW CROSSING THE CENTRAL ROCKIES...WHILE SEVERAL EMBEDDED WAVES CONTINUE TO ROTATE AROUND THE MAIN LOW. MODELS CONTINUE TO BECOME BETTER IN TUNE FOR TRACK OF THE SYSTEM...HOWEVER EMBEDDED WAVES STRENGTH AND TIMING STILL BEING IRONED OUT. TODAY AS UPPER LOW EMERGES ONTO THE WESTERN PLAINS...SIGNIFICANT MOISTURE PUSHING NORTHWARD TO CONTINUE...WITH UPPER LEVEL WAVE OVER EASTERN CO EARLY THIS MORNING TO LIFT OVER THE CWA. THIS WILL BRING SW NEB THE BEST CHANCE FOR SIGNIFICANT RAINFALL. MODEL QPF IN THE 1 TO 2 INCH RANGE FOR THE DAY...WHICH AFTER SEEING WHAT HAS BEEN REPORTED SO FAR AND PW/S AROUND 1 INCH...SEEMS PLAUSIBLE. ALSO THUNDER IS EXPECTED AT TIMES...HOWEVER NOT WIDESPREAD. MEANWHILE COOLER TEMPS FROM THE NW TRYING TO PUSH INTO THE REGION ON N TO NE WINDS. THIS WILL LIKELY HOLD TEMPS STEADY...IF NOT FALLING A FEW DEGREES DURING THE AFTERNOON. TONIGHT HAS LITTLE CHANGE WITH RAIN CONTINUING...HOWEVER THUNDER MOVES MAINLY TO THE EAST AS COOLER AIR CONTINUES TO FILTER SOUTH. LOWS DROP INTO THE 40S AS BREAKS TO RAIN DEVELOP AFTER MIDNIGHT. BY MONDAY THE SYSTEM WILL BEGIN TO PUSH TOWARDS IA WITH A SLOW END TO RAIN AND CLOUDY SKIES FROM THE WEST TO EAST. HIGHS STILL ON THE COOL SIDE WITH ONLY UPPER 40S TO MID 50S EXPECTED. TUESDAY WILL BEGIN TO RECOVER FROM ACTIVE WET WEATHER...HOWEVER MODELS GOING WITH YET ANOTHER SYSTEM TO CROSS THE CENTRAL PLAINS. && .AVIATION... WIDESPREAD IFR CEILINGS AND MVFR VISIBILITIES ARE EXPECTED AT KLBF AND KVTN TODAY...AS A POWERFUL UPPER LEVEL TROF OF LOW PRESSURE LIFTS SLOWLY ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT. OCCASIONAL SHOWERS...WITH EMBEDDED THUNDERSTORMS...WILL BE POSSIBLE AT KLBF AND KVTN TODAY AND CEILINGS MAY RISE TO MVFR HEIGHTS IN THE VICINITY OF SHOWERS. WIDESPREAD IFR CEILINGS ARE EXPECTED TONIGHT AT KLBF AND KVTN...AS LOW LEVEL WINDS ARE FORECAST TO REMAIN FROM THE NORTHEAST FROM 10 TO 20 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && MASEK/CLB
Hazardous weather outlook, Oct 14, 4:21 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 421 AM CDT SUN OCT 14 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-151030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 421 AM CDT SUN OCT 14 2007 /321 AM MDT SUN OCT 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SHOWERS ARE LIKELY TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. SOME EMBEDDED THUNDERSTORMS MAY ACCOMPANY THE SHOWERS THIS MORNING AND AFTERNOON EAST OF A LINE FROM IMPERIAL TO ONEILL. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM IMPERIAL TO AINSWORTH ON WEDNESDAY AND WEDNESDAY EVENING. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:00 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Oct 14, 7:15 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Oct 14, 7:35 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 25 min |
| Oct 14, 10:44 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 31 min |
| Oct 14, 11:39 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 36 min |
| Oct 14, 2:32 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 43 min |
| Oct 14, 3:32 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.